Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Skin Hives

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Combivir/Stocrin & Skin hives?

I was just recently diagnosed with HIV and my CD4 count was 4 last week. I started TB therapy (Rifafour) and ART (Combivir and Stocrin) just 4 days ago. Previously I had been having itching on my body, mainly arms and legs. Just yesterday I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Skin reactions/allergies would be fairly common with a situation like yours with the drugs being used. Careful monitoring (watch for mouth, lip, eye, liver involvement with some lab monitoring) and use of antihistamines, analgesics for the symptoms... Read more »

hives and HIV

should I stop taking Kaletra if I have recently developed hives after one month of taking the drug?... Read more »

rash/hives and HIV Medication

My partener has a rash and hives on his face and arms and is currently taking Norvir, Prezista and... Read more »
Articles
Body Positive

The HIVe

The HIVe was created almost two years ago to provide safe environments in which HIV gay men could socialize in NYC without disclosure of HIV status being a major issue. Several guys got together over the course of many weeks to brainstorm, and then... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
Connect With Others

husband hive+ and i'm hive-

Posted by Anonymous
My husband is hive+ and i'm hive- he was tested+ two years agonies is also hepatitis babbage what makes me very worried about his stub he is drinking alcohol almost every day and his doctor told him that alcohol will make him more sick, now he is... Read more »

Skin infections, abscesses, aaarrrghhhh!!!

Posted by Anonymous, 1 Reply
HIV+ since 1990. No opportunistic infections, just annoying things like sinus problems, high cholesterol, more frequent flu bouts, headaches....but July 2004 I had surgery for a peri-rectal abscess (resistant staph bacteria). I was put on... Read more »

What are the odds that I will contract HIV from skin rashes/irritation?

Posted by Wesher11, 1 Reply
I had red rashes/skin irritation on my inner thighs and scrotum, and I had sex with this woman with condom, but I worried that her vaginal fluids got on my rashes on my inner thighs and scrotum, if she is HIV+ and the fluids get on my rashes, will I... Read more »

Dry skin and HIV?!??

Posted by Anonymous, 3 Replies
Was just diagnosised. But am taking things with a positive outlook. Just wondered... female, 26 my skin has gotten SOOOOO dry and itchy, also have dandruff never has been this bad before. Summer heat, or something more? I haven't started any meds... Read more »